Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 95, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 19, 2006, 5:19 PM CDT for Shannon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2006, 5:19 PM CDT (22:19 UTC)
- Expired
- Aug 19, 2006, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Shannon County, MO
The radar
The Springfield radar (KSGF), 168 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 192219 FFWSGF MOC203-200115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 519 PM CDT SAT AUG 19 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SHANNON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 815 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT NEARLY THREE INCHES OF RAIN HAD FALLEN SINCE 330 PM OVER NORTHERN SHANNON COUNTY...AS THUNDERSTORMS CONTINUOUSLY REDEVELOPED OVER THE AREA. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE NORTHERN SHANNON COUNTY...FROM SOUTHWEST OF AKERS TO ROUND SPRING. LOW LYING AREAS AROUND BOYDS CREEK AND THE CURRENT RIVER WILL LIKELY EXPERIENCE FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3729 9164 3723 9134 3730 9129 3737 9163 $$ TERRY
1 follow-up statement
000 WGUS73 KSGF 200142 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 PM CDT SAT AUG 19 2006 MOC203-200155- SHANNON MO- 840 PM CDT SAT AUG 19 2006 ...THE FLASH FLOOD WARNING FOR NORTHERN SHANNON COUNTY HAS BEEN ALLOWED TO EXPIRE... CALLS TO LAW ENFORCEMENT INDICATE NO SERIOUS FLOODING RELATED PROBLEMS IN THE WARNING AREA. LAT...LON 3729 9164 3723 9134 3730 9129 3737 9163 $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:35 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 19, 2:35 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SAT AUG 19 2006 .DISCUSSION... STARTING TO SEE A FEW SMALL SHOWERS ON THE RADAR OVER TANEY COUNTY WITH THE BULK OF SCATTERED STORMS ALONG AND SOUTH OF OUTFLOW BOUNDARY IN NORTHERN ARKANSAS. ALONG MAIN THERMAL BOUNDARY EXTENDING FROM NE MO TO CENTRAL KS...MAINLY POST-FRONTAL PRECIP HAS DEVELOPED. MODIFYING THE KSGF SOUNDING FROM 12Z FOR CURRENT SURFACE CONDITIONS GIVES CAPES AROUND 3200 J/KG WITH NO CAP. WHILE RADAR SHOWS A COUPLE OF BOUNDARIES FROM BARRY COUNTY TO TANEY/CHRISTIAN COUNTIES...LIGHT FLOW AND LACK OF FOCUSING MECHANISM WILL STILL KEEP STORM COVERAGE ISOLATED AT BEST THROUGH THE AFTERNOON. CONDITIONS IMPROVE FOR STORM DEVELOPMENT TONIGHT AS FRONT TO OUR NORTH CONTINUES ITS SLOW PROGRESS SOUTHWARD INTO THE AREA. ADDITIONAL LIFT AND DESTABILIZATION FROM SHORTWAVE TROUGH OVER SOUTH CENTRAL KANSAS AND INCREASING LOW LEVEL MOISTURE SHOULD FINALLY GET SOME DECENT RAINFALL OVER THE AREA DURING THE LATE NIGHT/EARLY MORNING HOURS SUNDAY. QPF OF THE GFS MAY BE A LITTLE OVERDONE WITH LARGE AREA OF 1.5 INCHES OVER CENTRAL MO. LEANED MORE TOWARD THE WRF WHICH STILL GENERATES A SWATH OF ABOUT 0.5 INCHES OVER OUR CENTRAL AND NORTHERN COUNTIES. WILL HANG ONTO SOME SLIGHT CHANCES FOR RAIN ON SUNDAY AS LOW LEVEL MOIST AXIS LAGS TO THE NORTH OF THE FRONT UNTIL MONDAY. THEREAFTER WILL CONTINUE WITH DRY FORECAST THROUGH FRIDAY AS UPPER RIDGE REMAINS STRONG OVER THE SOUTHERN AND CENTRAL U.S...FORCING MAIN WESTERLIES TO REMAIN OVER THE NORTHERN TIER OF THE U.S. AND CANADA. WENT AHEAD AND INCLUDED SLIGHT CHANCES FOR RAIN FRIDAY NIGHT AND SATURDAY IN THE GRIDS AS ECMWF AND GFS SHOW AN UPPER LEVEL TROUGH FINALLY MOVING INTO THE MISSOURI VALLEY. TEMPERATURES FOR NEXT WEEK WILL REMAIN NEAR NORMAL THROUGH TUESDAY BEFORE WARMING TO SLIGHTLY ABOVE NORMAL LATE IN THE WEEK. MMT && .AVIATION... FOR THE 18Z TAFS...NO AVIATION PROBLEMS THROUGH 6Z AS THE MAIN LIFT/MOISTURE AND CONVECTION WILL REMAIN NORTH OF BOTH TERMINALS. AFTER 6Z...DEEP LAYER MOISTURE INCREASES ALONG WITH LOCAL TERRAIN EFFECTS TO DEVELOP LOWER CEILINGS...ESPECIALLY ALONG AND NORTH OF THE OZARK PLATEAU. CURRENT IFR/MVFR CEILINGS ACROSS NORTHERN MISSOURI MAY DEVELOP ACROSS OUR REGION BY 12Z AS ASSOCIATED LIFT/DEEPER MOISTURE AND CONVECTION BEGIN TO AFFECT BOTH TERMINALS. HAVE OPTED TO ONLY ADD PROB30 IN BOTH TAFS AFTER 12Z DUE TO SOME UNCERTAINTIES OF PRECIPITATION FIELD AND ASSOCIATED LOWER LIFTED CONDENSATION LEVELS. HOWEVER...MVFR/IFR CEILINGS WILL LIKELY DEVELOP IF PRECIPITATION DEVELOPS AS NORTHEAST/EAST WIND FLOW CONTINUES. LATER SHIFTS WILL NEED TO UPDATE IF TEMPO/PREVAILING CEILINGS AOB 1000 WILL DEVELOP AFTER 12Z...OR MAYBE EARLIER IF PRECIPITATION BECOMES MORE WIDESPREAD. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 19, 4:35 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 PM CDT SAT AUG 19 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 435 PM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HEAVY RAINFALL. AREAS AFFECTED AND TIMING: MAINLY ALONG AND SOUTH OF A LINE FROM SALEM TO BRANSON THIS AFTERNOON...AND OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT. DISCUSSION: AN OUTFLOW BOUNDARY EXTENDING ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON WILL FOCUS ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON. WITH AN INCREASINGLY UNSTABLE AIRMASS OVER THE AREA...A FEW STORMS MAY BECOME STRONG TO SEVERE...PRODUCING WIND GUSTS TO 60 MPH. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL ALSO LEAD TO LOCALIZED HEAVY RAINFALL AND MINOR FLOODING. A COLD FRONT OVER NORTHERN MISSOURI WILL MOVE THROUGH CENTRAL AND SOUTHERN MISSOURI TONIGHT...ACCOMPANIED BY A STRONG UPPER LEVEL DISTURBANCE. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE NIGHT. MODERATE INSTABILITY MAY ENABLE A FEW THUNDERSTORMS TO BECOME SEVERE...WITH THE PRIMARY THREAT BEING WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING SUNDAY MORNING. A FEW STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS ABOVE 50 MPH. HOWEVER THE MAJORITY OF STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED ISOLATED NATURE OF STRONG TO SEVERE THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Aug 19, 5:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 W PROTEM 36.53N 92.91W
08/19/2006 TANEY MO PUBLIC
TREES DOWN. DIME SIZED HAIL ALSO REPORTED.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 29 min |
| Aug 19, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 24 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.